Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 21, 2009, 12:51 PM EST for 6 counties in Florida. It took effect at Jan 22, 2009, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2009, 12:51 PM EST (17:51 UTC)
- In effect from
- Jan 22, 2009, 10:00 AM EST
- Expired
- Jan 22, 2009, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 211751 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1251 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH AND POLK COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE THROUGH FRIDAY. FLZ039-042-043-048-049-051-052-212300- /O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ /O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/ /O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 1251 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY AFTERNOONS WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-212300- /O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ /O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1251 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. MOISTURE WILL MODERATE SOME FOR FRIDAY AFTERNOON...BUT 1 TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT MAY BE POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
4 follow-up statements
000 WWUS82 KTBW 220051 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 751 PM EST WED JAN 21 2009 ...THE RED FLAG WARNING FOR TODAY HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH AND POLK COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE THROUGH FRIDAY. FLZ039-042-043-048-049-051-052-221200- /O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 751 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE RED FLAG WARNING FOR TODAY HAS EXPIRED. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA ON THURSDAY. THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT IN THE MID TO UPPER 20 PERCENT RANGE THURSDAY AFTERNOON. SIMILAR CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON WITH HUMIDITY VALUES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-221200- /O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 751 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... THE RED FLAG WARNING FOR TODAY HAS EXPIRED. A VERY COLD AND DRY AIR MASS WILL REMAIN OVER THE REGION ON THURSDAY. THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT IN THE MID TO UPPER 20 PERCENT RANGE DURING THURSDAY AFTERNOON. MOISTURE LEVELS WILL MODERATE SOME ON FRIDAY BUT 1 TO 3 HOURS OF HUMIDITY VALUES BELOW 35 PERCENT WILL AGAIN BE POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ JCM
000 WWUS82 KTBW 220658 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 158 AM EST THU JAN 22 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST TODAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH AND POLK COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE THROUGH FRIDAY. FLZ039-042-043-048-049-051-052-222300- /O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 158 AM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA TODAY. THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT AROUND 20 PERCENT THIS AFTERNOON. SIMILAR CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON WITH HUMIDITY VALUES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-222300- /O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 158 AM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A VERY COLD AND DRY AIR MASS WILL REMAIN OVER THE REGION TODAY. THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT AROUND 20 PERCENT WELL AWAY FROM THE COAST THIS AFTERNOON. MOISTURE LEVELS WILL MODERATE SOME ON FRIDAY BUT 1 TO 3 HOURS OF HUMIDITY VALUES BELOW 35 PERCENT WILL AGAIN BE POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ RJS
000 WWUS82 KTBW 221830 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 130 PM EST THU JAN 22 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR ALL COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .A COLD AND DRY AIRMASS WILL REMAIN OVER THE STATE THROUGH SATURDAY. FLZ039-042-043-048-049-051-052-222300- /O.UPG.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/ /O.NEW.KTBW.FW.W.0010.090123T1500Z-090123T2300Z/ /O.CON.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 130 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH FRIDAY. HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AS MOST LOCATIONS ALREADY THIS AFTERNOON AND WILL REMAIN BELOW 35 PERCENT THROUGH AROUND SUNSET TONIGHT. HUMIDITY VALUES WILL AGAIN FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS FRIDAY AFTERNOON WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT IN THE LOWER 20 PERCENT RANGE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ055>057-060>062-065-222300- /O.NEW.KTBW.FW.W.0010.090123T1500Z-090123T2300Z/ /O.CON.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/ MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 130 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH FRIDAY. HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AS MOST LOCATIONS ALREADY THIS AFTERNOON AND WILL REMAIN BELOW 35 PERCENT THROUGH AROUND SUNSET TONIGHT. HUMIDITY VALUES WILL AGAIN FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS FRIDAY AFTERNOON WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT AROUND 30 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-222300- /O.CON.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/ PINELLAS- 130 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...1 TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH FRIDAY. HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AS MOST LOCATIONS ALREADY THIS AFTERNOON AND WILL REMAIN BELOW 35 PERCENT THROUGH AROUND SUNSET TONIGHT. MOISTURE LEVELS WILL MODERATE SOME ON FRIDAY BUT 1 TO 3 HOURS OF HUMIDITY VALUES BELOW 35 PERCENT WILL AGAIN BE POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 222325 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 625 PM EST THU JAN 22 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .A COLD AND DRY AIRMASS WILL REMAIN OVER THE STATE THROUGH SATURDAY. FLZ039-042-043-048-049-051-052-055>057-060>062-065-231130- /O.EXP.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/ /O.CON.KTBW.FW.W.0010.090123T1500Z-090123T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 625 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH FRIDAY. HUMIDITY VALUES WILL AGAIN FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS FRIDAY AFTERNOON WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT AROUND 30 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ050-230030- /O.EXP.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/ PINELLAS- 625 PM EST THU JAN 22 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES HAVE INCREASED TO ABOVE 35 PERCENT AND WILL REMAIN SO FOR THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 21, 12:31 PM EST, 20 minutes earlier.
Area forecast discussion, Jan 21, 12:31 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1231 PM EST WED JAN 21 2009
...HARD FREEZE WARNING FOR MOST OF THE AREA TONIGHT...
...ALL INTERESTS NEED TO TAKE COLD WEATHER PRECAUTIONS TONIGHT INTO
EARLY THURSDAY MORNING...
.SHORT TERM (TONIGHT-FRI)...DEEP UPPER TROUGH CONTINUES DOWN THE
EASTERN U.S. INTO FL AS ANOTHER SHORTWAVE DROPS INTO THE BASE
TONIGHT TO BRING EVEN LOWER UPPER HEIGHTS OVER THE AREA FROM 06Z-
12Z. LIGHT NNW-N 850MB FLOW TO KEEP DRY AND COLD AIR ADVECTION IN
PLACE WHILE SFC ARCTIC HIGH PRESSURE AIRMASS SETTLES OVER THE
AREA. ALL COMBINE TO PRODUCE LIGHT TO CALM WINDS AND CLEAR SKIES
FOR OPTIMAL RADIATIONAL COOLING OVERNIGHT WITH TEMPS FALLING
RAPIDLY AFTER SUNSET AND BOTTOMING OUT OVERNIGHT TOWARDS DAWN.
LATEST GUIDANCE EVEN COLDER THAN PREVIOUS THINKING AND HAVE
LOWERED TEMPS A FEW DEGREES AREAWIDE WHICH WILL PRODUCE LONG
DURATIONS OF TEMPS BELOW 27 DEGREES FOR HARD FREEZE WARNING
CONDITIONS FROM THE NATURE COAST SWARD THRU THE INLAND BAY AREA
AND INTO NORMALLY COLDER CENTRAL AND SW FL MAINLY BETWEEN I-75 AND
U.S. HWY 27. SO HAVE UPGRADED FREEZE WARNING TO HARD FREEZE
WARNING FOR THOSE LOCATIONS IN ALL COUNTIES EXPECT PINELLAS AND
LEE COUNTIES. IN HARD FREEZE AREAS EXPECT WIDESPREAD FROST AND
TEMPS 24-27 DEGREES WITH POCKETS OF LOWER 20S TO UPPER TEENS IN
THE NORMALLY COLDER LOCALS. MAINLY NORTHERN PINELLAS AND EASTERN
LEE COUNTIES TO SEE LONG DURATIONS OF 28-32 DEGREES WHILE RIGHT AT
THE COAST AND BEACHES TEMPS A FEW DEGREES ABOVE INLAND LOWS.
RECORD LOWS ARE NOT EXPECTED TO BE BROKEN AS THE 1985 COLD WEATHER
OUTBREAK OCCURRED ON THIS DATE WITH SOME OF THE LOWEST TEMPS EVER
RECORDED AROUND THE AREA.
THU...SLIGHTLY WARMER BUT STILL DRY WITH BELOW NORMAL TEMPS UNDER SUNNY
SKIES.
THU NT...COLD CONDITIONS CONTINUE AGAIN WITH ANOTHER RADIATIONAL
COOLING SET UP OVERNIGHT WITH FREEZE WATCHES IN EFFECT FOR THE
INTERIOR BAY AREA NWARD.
FRI...TEMPS FINALLY MODERATE CLOSER TO NORMAL UNDER SUNNY SKIES.
.LONG TERM (FRI NIGHT-WED)...WEAK HIGH PRESSURE WILL REMAIN IN
PLACE ACROSS THE AREA THROUGH WEDNESDAY AS A COLD FRONT STALLS TO
THE NORTH OF THE STATE EARLY SUNDAY AND SLOWLY LIFTS NE THROUGH
WEDNESDAY. MAINLY ZONAL FLOW WILL REMAIN IN PLACE ALOFT THROUGH
THE PERIOD. THIS WILL ALLOW TEMPERATURES TO MODERATE FROM JUST
BELOW NORMAL FRIDAY NIGHT TO NEAR NORMAL SATURDAY AND SATURDAY
NIGHT...THEN ABOVE NORMAL THROUGH THE REST OF THE PERIOD.
GENERALLY LIGHT WINDS AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES WILL
ALSO BE IN PLACE THROUGH THE PERIOD.
&&
.AVIATION...VFR EXPECTED THROUGH THE NEXT 24 HOURS.
&&
.MARINE...HIGH PRESSURE AREA TO WEAKEN AND SETTLE OVER THE REGION
FOR LIGHT WINDS AND SEAS TO END THE WEEK AND THRU THE WEEKEND.
&&
.FIRE WEATHER...VERY DRY AIRMASS TO REMAIN OVER THE AREA NEXT FEW
DAYS WITH VERY LOW RHS OF LONG DURATIONS CREATING RED FLAG
WARNINGS AND HAZARDOUS FIRE WX CONDITIONS THRU THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 30 60 39 68 / 0 0 0 0
FMY 31 64 40 74 / 0 0 0 0
GIF 29 62 39 70 / 0 0 0 0
SRQ 30 60 37 68 / 0 0 0 0
BKV 17 60 23 70 / 0 0 0 0
SPG 38 59 45 65 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 10 AM TO 6 PM EST THURSDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR LEE-PINELLAS.
HARD FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-
MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Jan 21, 5:19 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 519 AM EST WED JAN 21 2009 FLZ039-042-043-048>052-055>057-060>062-065-212230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 519 AM EST WED JAN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... THE COLDEST AIR OF THE SEASON WITH WIDESPREAD FREEZING CONDITIONS WILL AFFECT MUCH OF WEST CENTRAL FLORIDA AND PORTIONS OF SOUTHWEST FLORIDA THIS MORNING...AND AGAIN TONIGHT. LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE LOWER TO MIDDLE 20S NORTH OF TAMPA BAY...TO UPPER 20S TO LOWER 30S JUST INLAND FROM TAMPA BAY. FREEZE WARNINGS ARE IN EFFECT THIS MORNING FOR MUCH OF WEST CENTRAL FLORIDA...WITH HARD FREEZE WARNINGS NORTH OF TAMPA BAY. TONIGHT MAY BE THE COLDEST NIGHT OF THIS WINTER SEASON...AS IDEAL RADIATIONAL COOLING CONDITIONS WILL EXIST. HARD FREEZE WARNINGS ARE IN EFFECT TONIGHT AND EARLY THURSDAY MORNING FOR THE COUNTIES OF LEVY...CITRUS...SUMTER...HERNANDO...PASCO...AND INTERIOR HILLSBOROUGH COUNTY...WHERE LOW TEMPERATURES WILL BE IN THE LOWER TO MID 20S. SOME OF THE COLDER LOCATIONS NORTH OF TAMPA BAY MAY EVEN SEE LOWS IN THE UPPER TEENS. FREEZE WARNINGS ARE ALSO IN EFFECT TONIGHT FOR THE REMAINDER OF WEST CENTRAL FLORIDA AND PORTIONS OF SOUTHWEST FLORIDA...INCLUDING THE TAMPA BAY AND FORT MYERS METRO AREAS. LOCATIONS INLAND FROM THE GULF COAST AND BAY WILL SEE LONG DURATIONS OF 28 TO 32 DEGREE TEMPERATURES. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN ADDITION...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS AND WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. GUSTY NORTHWEST WINDS WILL MAKE IT FEEL EVEN COLDER THIS MORNING. WIND CHILL VALUES THIS MORNING WILL RANGE FROM THE MID TEENS NORTH OF TAMPA BAY TO THE MID 20S FROM TAMPA BAY SOUTH TO FORT MYERS AND EAST TO POLK AND HIGHLANDS COUNTIES. RESIDENTS VENTURING OUT THIS MORNING SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. ...WIND AND SEA IMPACT... SMALL CRAFT ADVISORIES REMAIN IN EFFECT THIS MORNING FOR NORTHWEST WINDS AROUND 20 KNOTS AND SEAS OF 5 TO 7 FEET. CONDITIONS WILL IMPROVE LATER THIS MORNING AND THIS AFTERNOON...WITH WINDS BECOMING NORTH AND DIMINISHING TO 10 TO 15 KNOTS...AND SEAS SUBSIDING TO 3 TO 5 FEET. MARINERS MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT THROUGH 10 AM THIS MORNING FOR LARGE BREAKING WAVES AND ROUGH SURF ALONG AREA BEACHES. CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON...BUT UNTIL THEN...PEOPLE ARE URGED TO REMAIN OUT OF THE WATER. ...RIP CURRENT IMPACT... ALONG WITH THE ROUGH SURF...THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. RESIDENTS AND VISITORS ARE URGED TO REMAIN OUT OF THE WATER UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... A VERY COLD AND DRY AIRMASS WILL CONTINUE ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. A RED FLAG WARNING IS IN EFFECT...WHICH MEANS VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...EXCESSIVE COLD IMPACT... THE COLD AIRMASS WILL REMAIN OVER THE REGION THROUGH THE END OF THE WEEK. THAT WILL MEAN FREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN FRIDAY MORNING. HOWEVER THE FREEZING TEMPERATURES WILL BE CONFINED MAINLY FROM INTERIOR HILLSBOROUGH COUNTY NORTH TO LEVY COUNTY...WHERE SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S TO LOWER 3OS ARE EXPECTED FRIDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR THIS AREA. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK. LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOONS...AND THESE CONDITIONS WILL BE FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE. FIRE WEATHER WATCHES ARE IN EFFECT BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PETRO
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 2:39 AM EST | Fire Weather Watch | TBW | Polk, Sumter | 35 hr |
| Jan 21, 4:00 AM EST | Freeze Watch | TBW | Sumter | 24 hr |
| Jan 21, 4:00 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 29 hr |
| Jan 21, 4:00 AM EST | Hard Freeze Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 29 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.